Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 47, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 4, 2014, 8:25 PM MDT for Banner County, Kimball County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 8:25 PM MDT (02:25 UTC)
- Expired
- Jun 4, 2014, 9:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Banner County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 101 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 5:12 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 3163 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
464
WUUS55 KCYS 050225
SVRCYS
NEC007-105-050315-
/O.NEW.KCYS.SV.W.0047.140605T0225Z-140605T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
825 PM MDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 915 PM MDT
* AT 823 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHWEST OF HARRISBURG...AND MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARRISBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4158 10339 4127 10346 4131 10404 4156 10404
TIME...MOT...LOC 0225Z 266DEG 24KT 4145 10388
HAIL...1.75IN
WIND...60MPH
$$
TJT1 follow-up statement
520 WWUS55 KCYS 050300 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 900 PM MDT WED JUN 4 2014 NEC007-105-050310- /O.CAN.KCYS.SV.W.0047.000000T0000Z-140605T0315Z/ BANNER NE-KIMBALL NE- 900 PM MDT WED JUN 4 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KIMBALL AND SOUTHERN BANNER COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT. LAT...LON 4158 10339 4127 10346 4131 10404 4156 10404 TIME...MOT...LOC 0300Z 266DEG 24KT 4147 10357 $$ TJT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:01 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 4, 7:01 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 701 PM MDT WED JUN 4 2014 .UPDATE... ISSUED AT 646 PM MDT WED JUN 4 2014 LATEST SURFACE BOUNDARY WAS BEGINNING TO PUSH SOUTHEAST THROUGH SOUTHERN WYOMING (JUST SOUTH OF BORDEAUX) AND THE SOUTHERN NEBRASKA PANHANDLE (JUST NORTH OF SCOTTSBLUFF). COULD SEE SOME HIGH WIND GUSTS UP TO 40 MPH JUST BEHIND THIS BOUNDARY AS IT PASSES THROUGH THIS EVENING. THIS BOUNDARY MAY ALSO TRIGGER SOME CONVECTION THIS EVENING...BUT WITH DEWPOINTS FAIRLY LOW IN THE LOWER 40S...AND SURFACE BASED CAPES AROUND 1000 J/KG WE MAY SEE SOME GUSTY WINDS OF 50 TO 60 MPH AND SMALL HAIL. STILL CANNOT RULE OUT A COUPLE OF STRONG TO SEVERE STORMS IN THE SOUTHERN PANHANDLE...BUT IT APPEARS LIKE THE BULK OF THE CONVECTION WILL BE LINING UP EAST OF THE AREA. WE WILL ALSO MOST LIKELY SEE DEWPOINTS JUMP THIS EVENING AFTER THE BOUNDARY PASSES THROUGH. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 157 PM MDT WED JUN 4 2014 ANOTHER ROUND OF SEVERE WEATHER EXPECTED THIS AFTERNOON AND EVENING AS UNSTABLE LOW LEVELS COMBINE WITH A SHORT WAVE MOVING ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE EXPECTED WITH THE MAIN SEVERE THREAT BEING LARGE HAIL. STRONG WIND GUSTS WILL ALSO BE A THREAT WITH MINIMAL CHANCES FOR TORNADOES. INITIALLY THIS AFTERNOON THE SHEAR PARAMETERS ARE MARGINAL FOR SEVERE THUNDERSTORMS BUT THE 0-6 KM BULK SHEAR SHOULD PUSH 40 TO 50 KTS OVER MOST OF THE FORECAST AREA LATE AFTERNOON AND EARLY EVENING. 18Z LAPS DATA SHOWING UPWARDS OF 3000 J/KG OF SURFACE BASED CAPE IN DOUGLAS COUNTY. THIS IS 1000-1500 K/KG HIGHER THAN THE MODELS WOULD SUGGEST. NOT SURE THE LAPS DATA IS 100 PERCENT ACCURATE BUT GOING TO KEEP A CLOSE EYE ON MESO ANALYSIS THIS AFTERNOON...AS 3000 J/KG OF CAPE WOULD MEAN VERY LARGE HAIL WOULD BE POSSIBLE. ON THE OTHER HAND...THE 16Z HRRR RUN OF COMPOSITE REFLECTIVITY DOES NOT INDICATE MUCH IN THE WAY OF DISCRETE CONVECTION INDICATIVE OF SUPERCELLS OVER THE CWA THIS AFTERNOON OR EVENING. AT ANY RATE...THERE IS AT LEAST A THREAT FOR SEVERE STORMS. WILL MONITOR CLOSELY THIS AFTERNOON. FRONTAL BOUNDARY WILL BECOME THE FOCUS FOR CONVECTION LATER THIS EVENING AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. COULD SEE CONVECTION CONTINUE ACROSS THE SOUTHERN PANHANDLE INTO LATE TONIGHT NEAR THE FRONT. THUNDERSTORMS SHOULD BECOME ELEVATED BY LATE THIS EVENING WITH MINIMAL SEVERE THREAT...AND THAT BEING MAINLY HAIL. AIR MASS SHOULD BE STABLE BEHIND THE COLD FRONT TOMORROW. CAP SHOULD BE IN PLACE EAST OF THE LARAMIE RANGE AND SUBSIDENCE ALOFT SHOULD ALSO CONTRIBUTE TO CAPPING. LEFT A SLIGHT CHANCE OF THUNDERSTORMS FOR NOW...BUT THE NIGHT SHIFT MAY BE TO REMOVE THE CHANCES FROM EASTERN PORTIONS OF THE FORECAST AREA. ACTUALLY THE HIGHER CHANCE FOR THUNDERSTORMS WILL BE LATE TOMORROW EVENING INTO THE OVERNIGHT AS A WARM FRONT LIFTS NORTHWARD. STRONG THETAE ADVECTION WILL BE THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY. THE NAM IS MUCH FARTHER NORTH WITH THE STRONGEST POSITIVE THETAE THAN THE GFS. NOT SURE WHICH TO BELIEVE AT THIS POINT. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 1257 PM MDT WED JUN 4 2014 THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS THE TIMING OF THE WAVES MOVING ACROSS FORECAST AREA THIS WEEKEND. SATURDAY-SUNDAY: A COUPLE OF SHORTWAVES ARE PROGGED TO MOVE ACROSS THE FORECAST AREA THIS WEEKEND. OBVIOUSLY THE MAIN CONCERN WILL BE THE TIMING OF THESE FEATURES. THE MODELS ARE IN PRETTY GOOD AGREEMENT IN SHOWING THIS WAVE MOVING ACROSS THE AREA SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON. IF THIS WOULD BE THE CASE...THEN WE MAY SEE THE CONVECTION DEVELOP A BIT EARLIER IN THE DAY. WE DID BUMP UP POPS A BIT SATURDAY MORNING TO REFLECT THIS POTENTIAL. THIS MAY ALSO SET THE STAGE FOR STRONG TO SEVERE CONVECTION ON THIS DAY AS WELL WITH SURFACE BASED CAPES BETWEEN 1000-1500 J/KG. 0-6KM SHEAR VALUES MAY ALSO BE SUFFICIENT ENOUGH TO PRODUCE A COUPLE OF SUPERCELLS. AT THIS POINT...IT APPEARS LIKE THE BULK OF THE STORMS SHOULD MOVE OUT OF THE AREA BY EARLY EVENING. AFTER THIS WAVE PASSES THROUGH...IT WILL TURN QUITE A BIT COOLER WITH HIGHS STRUGGLING TO GET OUT OF THE 50S AND 60S. THE MODELS ARE SHOWING A MORE AMPLIFIED TROF MOVING THROUGH ON SUNDAY WHICH MAY HELP STEEPEN THE LOW AND MID LEVEL LAPSE RATES WITH STILL FAIRLY GOOD SHEAR IN PLACE. THE COOLER TEMPERATURES WILL ALSO YIELD TO LOWER WET BULB ZERO HEIGHTS WHICH MAY BE SUFFICIENT TO PRODUCE STRONG TO SEVERE STORMS WITH LARGE HAIL. MONDAY-WEDNESDAY: AFTER THE TROF PASSES THROUGH THE AREA ON SUNDAY NIGHT WE SHOULD SEE SOME RIDGING ON MONDAY FOLLOWED BY ZONAL FLOW. AS A RESULT...DRY AND MILD CONDITIONS SHOULD PREVAIL ON MONDAY...DUE TO GOOD SUBSIDENCE IN PLACE. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ON TUESDAY AND WEDNESDAY IN THE MOUNTAINS AND ADJACENT PLAINS AS THE LOW LEVEL MOISTURE CONTINUES TO BANK UP AGAINST THE LARAMIE RANGE WITH SOME AID FROM THE LEE SURFACE TROF. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING) ISSUED AT 1257 PM MDT WED JUN 4 2014 && .FIRE WEATHER... ISSUED AT 1257 PM MDT WED JUN 4 2014 NO FIRE WEATHER CONCERNS OVER THE NEXT WEEK. A FEW SHOWERS AND THUNDERSTORMS POSSIBLE MOST DAYS FOR AREAS WEST OF THE LARAMIE RANGE. ALONG AND EAST OF THE LARAMIE RANGE...MUCH GREATER CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THE NEXT WEEK AS AN ACTIVE WEATHER PATTER REMAINS IN PLACE. && .HYDROLOGY... ISSUED AT 1257 PM MDT WED JUN 4 2014 RIVER FLOODING WILL CONTINUE ALONG THE UPPER NORTH PLATTE AND LARAMIE RIVERS OVER THE NEXT FEW DAYS. HOWEVER STAGES HAVE CRESTED AND ARE FORECASTED TO RECEDE. A DRY WEATHER PATTERN WILL EXIST FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH AT LEAST MIDWEEK SO NO WIDESPREAD RAINFALL EVENTS ARE EXPECTED. TEMPERATURES WILL BE SEASONAL...PRODUCING SOME SNOW MELT EACH DAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...REC SHORT TERM...SML LONG TERM...REC AVIATION...REC FIRE WEATHER...SML HYDROLOGY...REC
Hazardous weather outlook, Jun 4, 10:18 AM MDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1018 AM MDT WED JUN 4 2014 WYZ103>106-109>117-051630- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 1018 AM MDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. DIME SIZED HAIL AND DOWN BURST WINDS TO 50 MPH WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON THROUGH TUESDAY...MAINLY TO THE EAST OF THE LARAMIE RANGE. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON NEAR THE NEBRASKA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 051630- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1018 AM MDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO THE LATE EVENING FOR AREAS EAST OF THE LARAMIE RANGE. SOME OF THESE STORMS COULD BECOME SEVERE WITH GOLF BALL SIZED OR LARGER HAIL...AND WIND GUSTS TO 70 MPH. THE MAIN THREAT FOR SEVERE THUNDERSTORMS EXIST EAST OF INTERSTATE 25...AND INTO THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON THROUGH TUESDAY...MAINLY TO THE EAST OF THE LARAMIE RANGE. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON NEAR THE NEBRASKA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS EAST OF INTERSTATE 25 AFTER 3 PM MDT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE SML
In the hours before
Special weather statement, Jun 4, 5:40 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
540 PM MDT WED JUN 4 2014
NEZ003-021-050030-
BOX BUTTE NE-MORRILL NE-
540 PM MDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORRILL AND EXTREME
SOUTHEASTERN BOX BUTTE COUNTIES UNTIL 630 PM MDT...
AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF THE INTERSECTION OF HIGHWAY 385
AND L62...OR 23 MILES SOUTH OF ALLIANCE...MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN BOX BUTTE AND NORTHERN
MORRILL COUNTIES.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4160 10267 4159 10307 4187 10319 4203 10270
4200 10267 4177 10267 4174 10263 4166 10263
TIME...MOT...LOC 2339Z 248DEG 28KT 4180 10302
TJTSpecial weather statement, Jun 4, 6:56 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 656 PM MDT WED JUN 4 2014 WYZ107-108-117>119-050145- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 656 PM MDT WED JUN 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...NORTHERN LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 745 PM MDT... AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF WHITAKER...OR 23 MILES NORTH OF CHEYENNE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MERIDEN REST AREA... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 27 AND 47. && LAT...LON 4184 10459 4151 10428 4131 10483 4153 10502 TIME...MOT...LOC 0056Z 230DEG 19KT 4149 10481 TJT
Special weather statement, Jun 4, 7:41 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 741 PM MDT WED JUN 4 2014 NEZ019-020-WYZ108-118-119-050230- BANNER NE-CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-SCOTTS BLUFF NE- 741 PM MDT WED JUN 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE... SOUTHEASTERN GOSHEN...SOUTHWESTERN SCOTTS BLUFF AND WESTERN BANNER COUNTIES UNTIL 830 PM MDT... AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 37 MILES SOUTH OF TORRINGTON...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAWK SPRINGS RECREATION AREA... HAWK SPRINGS CAMPGROUND... LA GRANGE... HUBBARD HILL... HARRISBURG... SCOTTS BLUFF NATIONAL MONUMENT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4188 10372 4147 10363 4142 10441 4169 10444 TIME...MOT...LOC 0141Z 262DEG 29KT 4155 10428 TJT
Special weather statement, Jun 4, 7:56 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
756 PM MDT WED JUN 4 2014
NEZ003-021-050245-
BOX BUTTE NE-MORRILL NE-
756 PM MDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN MORRILL AND
BOX BUTTE COUNTIES UNTIL 845 PM MDT...
AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALLIANCE...MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ALLIANCE AIRPORT...
WILD HORSE BUTTE...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4200 10324 4219 10333 4242 10275 4235 10274
4210 10274 4210 10270 4209 10269 4202 10269
4200 10267 4199 10267
TIME...MOT...LOC 0155Z 261DEG 43KT 4211 10285
TJTLocal storm report, Jun 4, 8:15 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
815 PM MDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 5 W ALLIANCE 42.10N 102.97W
06/04/2014 M0.50 INCH BOX BUTTE NE TRAINED SPOTTER
&&
HAHNLocal storm report, Jun 4, 8:16 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
816 PM MDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 5 W ALLIANCE 42.10N 102.97W
06/04/2014 M1.00 INCH BOX BUTTE NE TRAINED SPOTTER
WIND GUSTS OF 40-50 MPH PRECEDED THE HAIL.
&&
HAHNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:41 PM MDT | Special Weather Statement | CYS | Banner | 49 min |
| Jun 4, 7:56 PM MDT | Special Weather Statement | CYS | Box Butte | 49 min |
| Jun 4, 8:03 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 42 min |
| Jun 4, 8:32 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 28 min |
| Jun 4, 8:42 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 33 min |
| Jun 4, 8:57 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 33 min |
| Jun 4, 9:09 PM MDT | Areal Flood Advisory | CYS | Box Butte | 4 hr |
| Jun 4, 9:31 PM MDT | Special Weather Statement | CYS | Morrill | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.